Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this high wind warning at May 29, 2024, 12:31 AM CDT for Bell County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2024, 12:31 AM CDT (05:31 UTC)
- Expired
- May 29, 2024, 2:00 AM CDT
- In force
- 89 min
- Issued by
- NWS Fort Worth, TX
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS74 KFWD 290531 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1231 AM CDT Wed May 29 2024 TXZ158-290700- /O.NEW.KFWD.HW.W.0003.240529T0531Z-240529T0700Z/ Bell- Including the cities of Fort Cavazos, Temple, and Killeen 1231 AM CDT Wed May 29 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... * WHAT...South winds 60 to 70 mph. * WHERE...Southern Bell County. * WHEN...Until 2 AM CDT early this morning. * IMPACTS...Damaging winds will blow down trees and damage property. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 30
1 follow-up statement
615 WWUS74 KFWD 290654 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 154 AM CDT Wed May 29 2024 TXZ158-290800- /O.EXP.KFWD.HW.W.0003.000000T0000Z-240529T0700Z/ Bell- Including the cities of Fort Cavazos, Temple, and Killeen 154 AM CDT Wed May 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING... Wind speeds have decreased substantially and the threat has ended. $$ 30
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at May 28, 11:44 PM CDT, 47 minutes earlier.
Area forecast discussion, May 28, 11:44 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1144 PM CDT Tue May 28 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today Into Thursday/ The wet and at times, stormy episodes will continue with occasional periods of severe weather. Though it won't be constant, there will be occasional episodes of weather between mid morning tomorrow through early afternoon, with more isolated coverage this evening, then another complex arriving later Thursday morning. Granted, CAMs are struggling and nowhere in agreement in this northwest flow aloft regime with a moisture rich atmosphere in place. Confidence isn't high on timing and/or coverage of convective events through Thursday, so we'll just have to fine tune these forecasts as we move through the period. In addition, these successive periods of storms will only increase the flooding threat, including mainstem rivers and tributaries across the area along with isolated instances of flash flooding. On the positive side of things (if there is one), the extensive cloud cover and rain and storms will keep humidity levels more at seasonal norms and high temperatures ranging from the upper 70s into the 80s, versus the 90s to near 100 degrees like last week. Lows will continue between 65 and 75 degrees. 05/Marty && .LONG TERM... /Issued 221 PM CDT Tue May 28 2024/ /Wednesday Night through Tuesday/ Unsettled weather will continue across North and Central Texas through the weekend with multiple chances for thunderstorms and severe weather. It does appear that a building ridge aloft early next week will decease storm chances. Subtle mid-level ridging Wednesday night should limit storm chances overall. However, lingering moisture and the potential for random outflow boundaries across the region warrant at least some low chance PoPs. Thunderstorm chances will increase Thursday through Friday with subtle shortwave energy moving through nearly zonal flow aloft. The best storm chances will likely be overnight Thursday/Friday morning when the steering flow becomes a bit more northwesterly, allowing a storm complex to move southeast out of Oklahoma. Storms should push into South Texas Friday evening while a subtle ridge builds in from the west. The ridge will briefly become centered over the region Saturday, resulting in decreasing storm chances and slightly warmer temperatures. Unfortunately, the "quieter" weather will not last long with a good potential for West Texas dryline storms to organize and march eastward Saturday night/Sunday morning due to yet another shortwave moving in on the heels of the departing ridge. The potential for severe weather will exist with wind and hail being the most likely hazards. It is difficult to say how active Sunday afternoon will be but the most likely scenario is that subsidence will be left in the wake of the departing storms, limiting afternoon/evening storm formation. It does appear the pattern will attempt to change early next week with a higher amplitude ridge building from the Desert Southwest to the Central Plains. This pattern will temporarily increase northwest flow aloft, which often carries afternoon storms from the Central High Plains into North Texas during the overnight and early morning hours. The most likely day/time for this to occur would be overnight Monday into Tuesday morning. Temperatures Thursday through Sunday will be around or just below seasonal normals with highs mainly in the 80s. The building ridge early next week will push temperatures into the 90s for most. A lack of any noteworthy cold fronts will keep a humid airmass in place through early next week. 79 && .AVIATION... /NEW/ /06z TAFs/ Timing rounds of TSRA/SHRA and MVFR cigs continues to be the primary challenges with only minor tweaks to timing of both from the 00z/03z TAF set. The first round before 09z was changed to SHRA from TSRA as the atmosphere across the DFW Metro Airports remains worked over, but will maintain TSRA at Waco by 07z/08z. Next round was delayed 2-3 hours to 13z-14z per latest high-resolution models before occurring again by 03z this evening. Confidence is not high on timing beyond 19z, so expect more adjustments. MVFR cigs should occur once the first weak complex of rain passes through, then go VFR after 18z and beyond. E/SE winds 5-10 kts will prevail throughout. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 83 70 83 69 / 60 80 40 60 50 Waco 69 84 73 84 69 / 40 60 30 50 50 Paris 64 82 68 81 67 / 30 60 40 60 30 Denton 66 82 68 82 67 / 60 80 50 60 50 McKinney 66 82 69 82 69 / 50 80 40 60 40 Dallas 68 84 70 84 69 / 60 80 40 60 50 Terrell 66 83 71 83 69 / 40 80 30 50 40 Corsicana 69 85 72 84 71 / 30 70 30 50 40 Temple 69 85 73 86 69 / 40 60 30 40 40 Mineral Wells 66 83 70 84 68 / 70 60 50 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 28, 8:00 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 800 PM CDT Tue May 28 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 800 PM CDT Tue May 28 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Another round of storms is expected tonight. The severe threat will be low, however, an isolated severe storm cannot be ruled out. Small hail and gusty winds is most likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of storms will be possible Wednesday morning. The overall severe weather threat will remain low, however, a few strong or isolated severe storm cannot be ruled out. Small hail and gusty winds will be the main threats. Periodic storm chances will persist through the weekend. Severe weather will be possible at times. Multiple rounds of heavy rainfall may reinvigorate flooding issues. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested west of I-35 tonight.
In the hours before
Special weather statement, May 28, 11:22 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1122 PM CDT Tue May 28 2024
TXZ116-129>131-141-290500-
Comanche TX-Hood TX-Palo Pinto TX-Erath TX-Eastland TX-
1122 PM CDT Tue May 28 2024
...A strong thunderstorm will impact portions of Erath, eastern
Eastland, southeastern Palo Pinto, western Hood and northern Comanche
Counties through MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Gorman, or 14 miles southeast of Ranger, moving
east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stephenville around 1140 PM CDT.
Other locations impacted by this storm include Alexander, Kokomo,
Patillo, Clairette, Harbin, Lingleville, Duster, Bunyan, Tolar, and
Comyn.
This includes Interstate 20 between mile markers 358 and 373.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3253 9854 3255 9792 3226 9790 3223 9795
3221 9793 3195 9814 3192 9819 3211 9885
TIME...MOT...LOC 0421Z 283DEG 41KT 3231 9852
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:53 PM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 3 hr |
| May 28, 11:22 PM CDT | Special Weather Statement | FWD | Erath | 38 min |
| May 29, 12:44 AM CDT | Areal Flood Advisory | FWD | Bosque, Erath, Hamilton, Hill, Johnson, McLennan and 1 more | 2 hr |
Nearby
High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.